Hail, Thomas
- When
- March 13, 8:05 AM EST
- Where
- Thomas County, Boston
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -83.783
Dime size hail reported by the Thomas County Sheriff.
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 13, 2:30 AM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 AM EST THU MAR 13 2003 CURRENTLY...SHOWERS AND ISOLATED THUNDERSTORMS HAVE MOVED THROUGH AL AND WEST FL ZONES AHEAD OF A UL SHORT WAVE. STRENGTH AND COVERAGE HAVE CONTINUED TO DIMINISH AND EXPECT THEM TO CREEP INTO THE WESTERN PORTIONS GA AND BIG BEND BEFORE FADING OUT. TEMPS HOLDING IN THE 60S AND WINDS NEAR CALM. JUST A GENERAL CONVECTIVE OUTLOOK IS ISSUED FOR FA. ANOTHER ROUND OF SHOWERS/STORMS COULD BE SEEN IN THE AM AS STORMS CURRENTLY IN THE MS/AL AREA MAKE THERE WAY EAST THIS MORNING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE. FORECAST...SHOWERS/TSTORMS COULD STILL BE LINGERING INTO THE EARLY AFTERNOON HOURS TODAY. BY AFTERNOON CONDITIONS ARE EXPECTED TO IMPROVE PER LATEST GFS...THIS WILL BE SHORT LIVED AS A SIGNIFICANT UPPER LEVEL TROUGH MOVES INTO THE GULF STATES REGION BY EARLY FRI. MODELS CONCUR ON CLOSING OFF THIS UPPER LOW AND KEEP IT AND ASSOCIATED SURFACE LOW HANGING IN THE SOUTHEAST THROUGH SAT...AND BY SUNDAY SLIDE IT TO THE NE TO SPREAD THE WEALTH. THIS MEANS THAT SIGNIFICANT RAIN AND THUNDERSTORMS FOR THE WEEKEND IS EXTREMELY LIKELY. CURRENT ZFP HAS A GOOD HANDLE ON ALL OF THIS MAY LOOK AT KICKING THE POPS UP SOME FOR FRIDAY AND SATURDAY. HPC IS KEEPING THE HIGHEST RAINFALL TOTALS MAINLY IN OUR AL AND GA ZONES...WITH 24 HR QPFS IN THE .25 TO .50 INCH RANGE. AS ALWAYS SOME LOCALIZED SPOTS MAY SEE SIGNIFICANTLY HIGHER ACCUMULATIONS. FL ZONES WILL SEE GOOD COVERAGE OF RAIN THROUGH THE WEEKEND. MARINE: SCATTERED SHOWERS AND SOME ISOLATED THUNDERSTORMS ARE CURRENTLY MOVING THROUGH THE COASTAL WATERS AND WILL CONTINUE TO MOVE THROUGH THE AREA IN THE MORNING. EXTREMELY LIGHT FLOW HAS PERSISTED OVERNIGHT AND WILL BECOME SW/W NEAR 10 KTS BY MORNING AS LOW MOVES TO THE EAST. NO BIG CHANGES EXPECTED FOR CWF. FIRE WEATHER: NO CONCERNS. PRELIMINARY NUMBERS: TLH 080 058 076 057 5-57 PFN 075 063 073 062 4267 DHN 078 060 070 058 4267 ABY 077 059 071 056 5-67 VLD 080 059 077 057 5-67 CTY 080 060 079 061 5-46 .TLH... AL...NONE. GA...NONE. FL...NONE. BOLINSKI
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 600 AM EST THU MAR 13 2003 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA AND COASTAL WATERS THROUGH THE MORNING. SOME STORMS MAY HAVE HEAVY DOWNPOURS AND FREQUENT LIGHTNING. RAINFALL AMOUNTS SHOULD GENERALLY BE AROUND ONE QUARTER OF AN INCH. AT THIS TIME NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE AREA. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BEGIN IN THE MORNING HOURS AND SPREAD EASTWARD THROUGH THE DAY. RAINFALL AMOUNTS WILL GENERALLY BE BETWEEN ONE QUARTER AND HALF OF AN INCH...WITH SOME LOCAL AMOUNTS HIGHER. AT THIS TIME ONLY A SLIGHT RISK OF SEVERE STORMS IS EXPECTED ON FRIDAY. SHOWERS AND THUNDERSTORMS COULD BE PRESENT INTO THE WEEKEND. MODELS POINT TO THE NEXT SIGNIFICANT SYSTEM TO ENTER INTO THE SOUTHEAST ON WEDNESDAY AND DRAG A DECENT FRONT THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT...AT THIS TIME SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. .RIP CURRENTS...WITH LIGHT SOUTHWEST WINDS AND LOW SEAS THERE IS ONLY A SLIGHT RIP CURRENT THREAT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 10-BOLINSKI
The national radar mosaic for the moment the first event began.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime size hail reported by the Thomas County Sheriff.
Several downed trees reported by the Lanier County Sheriff.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2003Every state in 2003This day in weather historyWarnings in Georgia, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346725, 5346726.